CaltechAUTHORS
  A Caltech Library Service

Phased burst error-correcting array codes

Goodman, Rodney M. and McEliece, Robert J. and Sayano, Masahiro (1993) Phased burst error-correcting array codes. IEEE Transactions on Information Theory, 39 (2). pp. 684-693. ISSN 0018-9448. http://resolver.caltech.edu/CaltechAUTHORS:GOOieeetit93

[img]
Preview
PDF
See Usage Policy.

1024Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:GOOieeetit93

Abstract

Various aspects of single-phased burst-error-correcting array codes are explored. These codes are composed of two-dimensional arrays with row and column parities with a diagonally cyclic readout order; they are capable of correcting a single burst error along one diagonal. Optimal codeword sizes are found to have dimensions n1×n2 such that n2 is the smallest prime number larger than n1. These codes are capable of reaching the Singleton bound. A new type of error, approximate errors, is defined; in q-ary applications, these errors cause data to be slightly corrupted and therefore still close to the true data level. Phased burst array codes can be tailored to correct these codes with even higher rates than before


Item Type:Article
Additional Information:© Copyright 1993 IEEE. Reprinted with permission. Manuscript received November 4, 1991. R.M. Goodman and M. Sayano are supported in part by NSF Grant MIP-8711568. R.J. McEliece was supported by AFOSR Grant 91-0037 and a grant from Pacific Bell. This work was presented in part at the IEEE/CAM Information Theory Workshop, Cornel1 University, Ithaca, NY, June 25-29, 1989, in part at the International Symposium on Information Theory, San Diego, CA, January 14-19, 1990, and in part at the IEEE International Symposium on Information Theory, Budapest, Hungary, June 24-28, 1991. The authors would like to thank Dr. M. Blaum of IBM and Prof. P.G. Farrell of the University of Manchester for comments and suggestions
Subject Keywords:Error-correcting codes, array codes, phased burst correction, approximate errors
Record Number:CaltechAUTHORS:GOOieeetit93
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:GOOieeetit93
Alternative URL:http://dx.doi.org/10.1109/18.212304
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9774
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:14 Mar 2008
Last Modified:26 Dec 2012 09:52

Repository Staff Only: item control page